Quarterly of Applied Mathematics

Quarterly of Applied Mathematics

Online ISSN 1552-4485; Print ISSN 0033-569X

   
 

 

A note on mean square maximum and minimum principles in dynamic linear viscoelasticity


Author: W. A. Day
Journal: Quart. Appl. Math. 42 (1985), 433-437
MSC: Primary 73F15
DOI: https://doi.org/10.1090/qam/766880
MathSciNet review: 766880
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: The purpose of this note is to point out that, in certain circumstances, the mean square values of the displacement, the strain, and the stress in a viscoelastic slab which is undergoing steady trigonometric (but not necessarily periodic) oscillation satisfy maximum or minimum principles.


References [Enhancements On Off] (What's this?)

  • [1] M. J. Leitman and G. M. C. Fisher, The linear theory of viscoelasticity, in Encyclopedia of Physics, V1a/3, Springer-Verlag, Berlin, 1973
  • [2] Norbert Wiener, The Fourier integral and certain of its applications, Cambridge Mathematical Library, Cambridge University Press, Cambridge, 1988. Reprint of the 1933 edition; With a foreword by Jean-Pierre Kahane. MR 983891

Similar Articles

Retrieve articles in Quarterly of Applied Mathematics with MSC: 73F15

Retrieve articles in all journals with MSC: 73F15


Additional Information

DOI: https://doi.org/10.1090/qam/766880
Article copyright: © Copyright 1985 American Mathematical Society


Brown University The Quarterly of Applied Mathematics
is distributed by the American Mathematical Society
for Brown University
Online ISSN 1552-4485; Print ISSN 0033-569X
© 2017 Brown University
Comments: qam-query@ams.org
AMS Website